Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 25, 2019, 4:58 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2019, 4:58 PM CDT (21:58 UTC)
- Expired
- Oct 25, 2019, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
254
WGUS54 KJAN 252158
FFWJAN
MSC035-073-260000-
/O.NEW.KJAN.FF.W.0111.191025T2158Z-191026T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
458 PM CDT Fri Oct 25 2019
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Forrest County in southeastern Mississippi...
Eastern Lamar County in southeastern Mississippi...
* Until 700 PM CDT.
* At 458 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hattiesburg, Petal, West Hattiesburg, Purvis, Lumberton, Mclaurin,
Rawls Springs, Sunrise, Macedonia and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8934 3100 8935 3101 8935 3101 8942
3098 8943 3098 8947 3100 8948 3100 8950
3101 8951 3143 8947 3143 8914 3091 8925
3091 8934
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 4:02 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 25, 4:02 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
402 PM CDT Fri Oct 25 2019
.DISCUSSION...
Through Saturday...
A rather wet pattern will continue through much of the short term.
Warm front still remains close to the coast with lower to mid 70s
dewpoints remaining in this part of the state. Dewpoints have been
slowly increasing across portions of our forecast area with readings
in the mid 60s. As the low pressure system in the Gulf continues to
move north through the remainder of the afternoon and evening, this
warm front is expected to also move north, bringing a bit more
moisture and instability further inland. Models tend to agree that
this low will move north in the vicinity of the I-55 corridor this
evening and overnight. As it does, the best parameters for strong to
severe storms, including better shear profiles, will be across the
east and southeast parts of Mississippi, potentially reaching as far
west of the I-55 corridor. It is in this region where we previously
expanded both the slight and marginal risks for severe weather. The
main concern will be from damaging winds and tornadoes, coming
roughly from 3am through daybreak. A fly in the ointment may come in
how far north this more unstable air is able to go.
The other concern will be from flash flooding potential. Most
locations have seen steady moderate rain for most of the day with
around 1 to 2 inches common but some locations in the east have seen
amounts upwards of 3 inches. Another 1 to 3 inches will occur
through tonight into tomorrow before all is said and done. Some
rates will be higher/heavier rainfall in convective bands later
tonight into tomorrow and going Flash Flood Watch seems good for
now.
As the surface low deepens and moves inland, given the tightened
pressure gradient, there may be some gusty winds not associated with
more robust convection. Winds will be out of the south/southeast
during the night but will hold off adding anything to the HWO this
afternoon for this threat.
Models continue to quickly push convection out of the region by
early afternoon or perhaps even by noon. Clearly should come
gradually from west to east through the afternoon and evening.
Temperatures have been and will continue to be tricky given rain and
cloud cover. Of course with a northward advancing cold front,
temperatures will remain steady to increase overnight tonight. Highs
tomorrow will roughly be in the 60s and lower 70s. /28/
Saturday night through next week...
A cooler airmass will filter into the region Saturday night
as the surface front pushes east of the region and the upper low
ejects to the north. Some moisture will remain in the lower levels
as surface high pressure increases. Some fog will be possible
throughout the region on Sunday morning. Temperatures will be
slightly below average on Sunday as dry conditions prevail.
Monday will remain dry with temperatures closer to average as the
surface high remains parked over the area.
As with the last several forecast packages, there is still little
agreement amongst guidance moving into midweek. As a trough over
the Rockies deepens on Monday, SW upper flow will begin to
increase over the lower MS River Valley in response. As the
trough begins to migrate eastward on Tuesday, a weak disturbance
embedded in the pattern will help to push a weak front towards the
region. This is where the agreements end.
The GFS still holds on to the drier solution with only light PoPs
in the region on Wednesday into Thursday with cooler air
filtering into the region behind the front. The Euro's solution
continues to be the wetter of the two through the period as a deep
upper closed low crosses the Rockies and approaches the MS River,
keeping rain, storms, and warmer temperatures in the region
through early Friday.
We will continue to lean towards the warmer, wetter midweek
solution due to the performance of the Euro so far in this
transitional season but the forecast remains low confidence until
there is more consensus amongst guidance.
&&
.AVIATION...
18Z TAF discussion:
Not good flying weather expected through much of the TAF period.
Rain and some embedded storms will continue today and sub-VFR
ceilings and vis(most likely in the IFR to LIFR range) will also
prevail. Some storms in the east may bring gusty winds and the
threat for severe weather. Rain will continue tonight into
tomorrow, with clearing coming gradually from west to east
tomorrow afternoon. Until then, IFR to LIFR flight categories
should mostly prevail. Winds will be out of the south southeast
around 10-15kts with gusts up to 25kts. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 68 50 71 / 85 72 12 4
Meridian 67 75 50 70 / 91 96 18 5
Vicksburg 61 65 50 71 / 91 57 12 3
Hattiesburg 69 72 50 71 / 90 82 12 4
Natchez 59 63 50 71 / 88 49 12 2
Greenville 60 64 50 68 / 96 60 12 3
Greenwood 63 68 50 69 / 96 76 12 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday afternoon for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch through Saturday afternoon for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Saturday afternoon for ARZ074-075.
&&
JPM3Hazardous weather outlook, Oct 25, 3:27 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 327 PM CDT Fri Oct 25 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-060-262030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren-Adams- 327 PM CDT Fri Oct 25 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Elevated TIMING...Tonight through Saturday Additional rainfall amounts of 1 to 3 inches with locally higher amounts will be possible through Saturday afternoon. Flash flooding is expected. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ028>030-032-033-037-038-043>045-048>050-053-054-059-061-062- 262030- Montgomery-Webster-Clay-Choctaw-Oktibbeha-Attala-Winston- Madison MS-Leake-Neshoba-Hinds-Rankin-Scott-Claiborne-Copiah- Jefferson-Franklin MS-Lincoln- 327 PM CDT Fri Oct 25 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Elevated TIMING...Tonight through Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Additional rainfall amounts of 1 to 3 inches with locally higher amounts will be possible through Saturday afternoon. Flash flooding is expected. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe storms will be possible tonight. The main concern will be from damaging winds and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ031-262030- Lowndes- 327 PM CDT Fri Oct 25 2019 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through early Saturday FLOODING THREAT...Elevated TIMING...Tonight through Saturday Additional rainfall amounts of 1 to 3 inches with locally higher amounts will be possible through Saturday afternoon. Flash flooding is expected. (https://www.weather.gov/images/jan/graphicast/1.png) Isolated severe storms will be possible tonight. The main concern will be from damaging winds and a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ039-046-052-058-262030- Noxubee-Kemper-Lauderdale-Clarke- 327 PM CDT Fri Oct 25 2019 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Elevated TIMING...Tonight through Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight Additional rainfall amounts of 1 to 3 inches with locally higher amounts will be possible through Saturday afternoon. Flash flooding is expected. (https://www.weather.gov/images/jan/graphicast/1.png) Severe storms will be possible tonight. The main concern will be from damaging winds and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ051-055>057-063>066-072>074-262030- Newton-Simpson-Smith-Jasper-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 327 PM CDT Fri Oct 25 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Elevated TIMING...Tonight through Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Additional rainfall amounts of 1 to 3 inches with locally higher amounts will be possible through Saturday afternoon. Flash flooding is expected. (https://www.weather.gov/images/jan/graphicast/1.png) Severe storms will be possible tonight. The main concern will be from damaging winds and tornadoes. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 28 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:14 AM CDT | Special Weather Statement | JAN | Scott, Simpson | 61 min |
| Oct 25, 8:32 AM CDT | River Flood Warning | JAN | Neshoba | 36 hr |
| Oct 25, 2:00 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.